Alert archive / South Carolina / Flash Flood Warnings in 2022
Flash Flood Warning 1, NWS Charleston, SC
NWS Charleston, SC issued this flash flood warning at Jul 14, 2022, 8:54 PM EDT for Berkeley County, Charleston County, Dorchester County, South Carolina. It was in force for 3 hr. 23 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 14, 2022, 8:54 PM EDT (00:54 UTC)
- Expired
- Jul 14, 2022, 11:46 PM EDT
- In force
- 3 hr
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
Counties Berkeley County, SC, Charleston County, SC, Dorchester County, SC
The radar
The Charleston,SC radar (KCLX), 87 km from the middle of the area, began a volume at 00:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 14, 9:10 PM EDT | HEAVY RAIN 7.47 | 3 S Summerville, SC | |
| Jul 14, 9:11 PM EDT | FLASH FLOOD | 2 Wnw Hanahan, SC | THE 911 CENTER REPORTED WATER IN APARTMENTS ON NORTH KENWOOD DRIVE. |
| Jul 14, 9:15 PM EDT | HEAVY RAIN 0 | 3 S Ladson, SC | PATRIOT BOULEVARD WAS FLOODED AND PORTIONS WERE NOT PASSABLE. |
| Jul 14, 9:15 PM EDT | HEAVY RAIN 0 | 3 W Charleston Airport, SC | THERE WAS A DISABLED VEHICLE ON DORCHESTER ROAD NEAR LINCOLN PATRIOT BOULEVARD DUE TO FLOODING. |
| Jul 14, 9:30 PM EDT | HEAVY RAIN 0 | 3 Wnw Charleston Airpor, SC | FLOODING WAS REPORTED ON FRANCHISE STREET. |
| Jul 14, 9:34 PM EDT | HEAVY RAIN 0 | 4 Sw Ladson, SC | OLD TROLLEY ROAD AT DORCHESTER ROAD IS CLOSED DUE TO FLOODING. |
| Jul 14, 9:45 PM EDT | HEAVY RAIN 0 | 3 S Knightsville, SC | A SECTION OF DORCHESTER ROAD WAS FLOODED. |
| Jul 14, 9:45 PM EDT | HEAVY RAIN 0 | 3 Wsw Ladson, SC | BENTONS LODGE ROAD WAS FLOODED. |
| Jul 14, 9:45 PM EDT | HEAVY RAIN 0 | 4 S Summerville, SC | A VEHICLE WAS DISABLED DUE TO WATER ON THE ROAD ON MIDDLETON BOULEVARD. |
| Jul 14, 9:45 PM EDT | HEAVY RAIN 0 | 4 Wsw Ladson, SC | A VEHICLE WAS DISABLED ON OLD TROLLEY ROAD NEAR OAKBROOK LANE DUE TO FLOODING. |
| Jul 14, 10:15 PM EDT | HEAVY RAIN 5.33 | 3 Nw Charleston Airport, SC | 5.33 INCHES OF RAIN FELL FROM 7 AM TO 1015 PM NEAR PEPPERTREE LANE. |
| Jul 14, 10:30 PM EDT | HEAVY RAIN 0 | 2 Wsw Ladson, SC | LIMEHOUSE DRIVE AT JOYCE COURT WAS REPORTEDLY FLOODED. |
| Jul 14, 10:30 PM EDT | HEAVY RAIN 0 | 3 Nw Charleston Airport, SC | HUNTERS RIDGE LANE IS UNDER WATER. |
| Jul 14, 10:30 PM EDT | HEAVY RAIN 0 | 3 Nw Charleston Airport, SC | PEPPERTREE LANE AT WILLOW COURT WAS FLOODED. |
| Jul 14, 10:30 PM EDT | HEAVY RAIN 0 | 3 Wnw Charleston Airpor, SC | ARCHDALE BOULEVARD AT PARKSHIRE WAY IS FLOODED. |
| Jul 14, 10:30 PM EDT | HEAVY RAIN 0 | 3 Wsw Ladson, SC | A CALL STALLED DUE TO A FLOODED ROAD (SPRINGVIEW LANE). |
| Jul 14, 10:45 PM EDT | HEAVY RAIN 0 | 2 Nw Hanahan, SC | NEW RYDER ROAD AT INDIAN SUMMER DRIVE IS FLOODED AND WATER IS MOVING INTO YARDS. |
| Jul 14, 11:08 PM EDT | HEAVY RAIN 4.04 | 2 S Goose Creek, SC | A PERSONAL WEATHER STATION ON ROMA ROAD NEAR WOODPECKER LN MEASURED 4.04 INCHES OF RAINFALL. 2.39 INCHES FELL IN 80 MINUTES BETWEEN 650 PM AND 810 PM. |
| Jul 14, 11:20 PM EDT | HEAVY RAIN 6.43 | 4 S Summerville, SC | A PERSONAL WEATHER STATION NEAR NORTHPARK AVE AND SUMMER RIDGE DR MEASURED 6.43 INCHES OF TOTAL RAINFALL. 3.28 INCHES OF RAIN FELL IN 2 HOURS BETWEEN 709 PM AND 909 PM. |
| Jul 14, 11:28 PM EDT | HEAVY RAIN 7.3 | 4 S Summerville, SC | A PERSONAL WEATHER STATION ON BRANDYWINE DR MEASURED 7.30 INCHES OF RAIN. 3.29 INCHES OF RAIN FELL IN 2 HOURS BETWEEN 729 PM AND 929 PM. |
| Jul 14, 11:39 PM EDT | HEAVY RAIN 5.31 | 5 S Knightsville, SC | A PERSONAL WEATHER STATION ON LONG DRIVE ROAD MEASURED 5.31 INCHES OF TOTAL RAINFALL. |
| Jul 14, 11:42 PM EDT | HEAVY RAIN 8.84 | 4 S Summerville, SC | A PERSONAL WEATHER STATION ON WILLOW BEND LANE NEAR OLD TROLLEY ROAD MEASURED 8.84 INCHES OF TOTAL RAINFALL. 4.53 INCHES FELL IN 2 HOURS BETWEEN 719 PM AND 919 PM. |
| Jul 14, 11:48 PM EDT | HEAVY RAIN 5.74 | 2 Nne Hanahan, SC | A PERSONAL WEATHER STATION ON PAINTED BUNTING WAY NEAR RED KNOT CT MEASURED 5.74 INCHES OF RAIN. 4.16 INCHES FELL IN 1 HOUR BETWEEN 659 PM AND 759 PM. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 0.9 hours before the alert went out and 306 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 337 J/kg
- Mixed-layer CIN
- -182 J/kg
- Mixed-layer LCL
- 1194 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
415
WGUS52 KCHS 150054
FFWCHS
SCC015-019-035-150230-
/O.NEW.KCHS.FF.W.0001.220715T0054Z-220715T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Charleston SC
854 PM EDT Thu Jul 14 2022
The National Weather Service in Charleston has issued a
* Flash Flood Warning for...
Berkeley County in southeastern South Carolina...
Charleston County in southeastern South Carolina...
Dorchester County in southeastern South Carolina...
* Until 1030 PM EDT.
* At 853 PM EDT, Doppler radar indicated thunderstorms with
torrential rainfall extending across much of North Charleston and
Ladson. As much as 2 to 4 inches of rain have fallen in this area
with an additional 1 to 3 inches possible through 1030 PM. Roads
are are becoming or have already become impassable in a number of
areas this evening, including portions of Rivers Avenue where many
cars have become stuck in flood waters. As much as 2 feet of water
is across parts of Northwoods Boulevard. With additional heavy
rain expected, water may begin to enter homes and businesses soon,
especially in Goose Creek, Ladson, Hanahan and portions of
Summerville and North Charleston.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
North Charleston, Summerville, Goose Creek, Hanahan, Ladson,
I-26/I-526 Interchange, West Ashley, Magnolia Gardens, Charleston
Airport, Crowfield Plantation, Lincolnville, Greggs Landing,
Middleton Place, Oakbrook, Summerville Medical Center, Archdale,
Cooke Crossroads, Dorchester Estates, Centerville and Stallsville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3285 8030 3285 8032 3294 8030 3298 8029
3300 8016 3300 8014 3302 8007 3301 8000
3291 7998 3290 7998 3282 8015 3284 8024
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
EXPECTED RAINFALL RATE...1-2.5 INCHES IN 1 HOUR
$$4 follow-up statements
656
WGUS72 KCHS 150154
FFSCHS
Flash Flood Statement
National Weather Service Charleston SC
954 PM EDT Thu Jul 14 2022
SCC015-019-035-150230-
/O.CON.KCHS.FF.W.0001.000000T0000Z-220715T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Berkeley SC-Charleston SC-Dorchester SC-
954 PM EDT Thu Jul 14 2022
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1030 PM EDT THIS
EVENING FOR BERKELEY, CHARLESTON AND DORCHESTER COUNTIES...
At 951 PM EDT, Doppler radar indicated thunderstorms with heavy rain
moving across portions of Summerville to North Charleston. As much
as 3 to 7 inches of rain have fallen across the area this evening,
including Ladson, Summerville, North Charleston and Hanahan. A
number of roads remain closed due to flash flooding. Emergency
management officials indicate that flood waters have entered several
homes and businesses. The risk for additional flash flooding
continues.
HAZARD...Life threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
Some locations that will experience flash flooding include...
North Charleston, Summerville, Goose Creek, Hanahan, Ladson,
I-26/I-526 Interchange, West Ashley, Magnolia Gardens, Charleston
Airport, Crowfield Plantation, Lincolnville, Greggs Landing,
Middleton Place, Oakbrook, Summerville Medical Center, Archdale,
Cooke Crossroads, Dorchester Estates, Centerville and Stallsville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3285 8030 3285 8032 3294 8030 3298 8029
3300 8016 3300 8014 3302 8007 3301 8000
3291 7998 3290 7998 3282 8015 3284 8024
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
EXPECTED RAINFALL RATE...1-2 INCHES IN 1 HOUR
$$885
WGUS52 KCHS 150219
FFWCHS
SCC015-019-035-150400-
/O.EXT.KCHS.FF.W.0001.000000T0000Z-220715T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Charleston SC
1019 PM EDT Thu Jul 14 2022
The National Weather Service in Charleston has extended the
* Flash Flood Warning for...
Berkeley County in southeastern South Carolina...
Charleston County in southeastern South Carolina...
Dorchester County in southeastern South Carolina...
* Until midnight EDT.
* At 1018 PM EDT, law enforcement and spotters continued to report
flooding from heavy rains that moved through the area. Flood
waters have entered some home and businesses and a number of roads
remain closed. While additional rainfall of 0.50 to possibly an
inch will be possible, additional flash flooding is not expected.
However, it will take some time for flood waters to recede.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Law enforcement reported.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
North Charleston, Summerville, Goose Creek, Hanahan, Ladson,
I-26/I-526 Interchange, West Ashley, Magnolia Gardens, Charleston
Airport, Crowfield Plantation, Lincolnville, Greggs Landing,
Middleton Place, Oakbrook, Summerville Medical Center, Archdale,
Cooke Crossroads, Dorchester Estates, Centerville and Stallsville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3285 8030 3285 8032 3294 8030 3298 8029
3300 8016 3300 8014 3302 8007 3301 8000
3291 7998 3290 7998 3282 8015 3284 8024
FLASH FLOOD...OBSERVED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
EXPECTED RAINFALL RATE...0.5-1 INCH IN 1 HOUR
$$758
WGUS72 KCHS 150313
FFSCHS
Flash Flood Statement
National Weather Service Charleston SC
1113 PM EDT Thu Jul 14 2022
SCC015-019-035-150400-
/O.CON.KCHS.FF.W.0001.000000T0000Z-220715T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Berkeley SC-Charleston SC-Dorchester SC-
1113 PM EDT Thu Jul 14 2022
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT
FOR BERKELEY, CHARLESTON AND DORCHESTER COUNTIES...
At 1109 PM EDT, law enforcement agencies in Charleston and
Dorchester Counties indicate numerous roads remain flooded and
closed in the North Charleston, Ladson, Hanahan and Summerville
areas and water has entered some homes and businesses. Between 3 and
7 inches of rain fell in these areas earlier this evening.
Additional rainfall will be light. No additional flash flooding is
expected, however it will take awhile for flood waters to subside.
HAZARD...Life threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Law enforcement reported.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
Some locations that will experience flash flooding include...
North Charleston, Summerville, Goose Creek, Hanahan, Ladson,
I-26/I-526 Interchange, West Ashley, Magnolia Gardens, Charleston
Airport, Crowfield Plantation, Lincolnville, Greggs Landing,
Middleton Place, Oakbrook, Summerville Medical Center, Archdale,
Cooke Crossroads, Dorchester Estates, Centerville and Stallsville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3285 8030 3285 8032 3294 8030 3298 8029
3300 8016 3300 8014 3302 8007 3301 8000
3291 7998 3290 7998 3282 8015 3284 8024
FLASH FLOOD...OBSERVED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
EXPECTED RAINFALL RATE...0.25 INCHES IN 1 HOUR
$$607
WGUS72 KCHS 150346
FFSCHS
Flash Flood Statement
National Weather Service Charleston SC
1146 PM EDT Thu Jul 14 2022
SCC015-019-035-150356-
/O.CAN.KCHS.FF.W.0001.000000T0000Z-220715T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Berkeley SC-Charleston SC-Dorchester SC-
1146 PM EDT Thu Jul 14 2022
...FLASH FLOOD WARNING FOR BERKELEY, CHARLESTON AND DORCHESTER
COUNTIES HAS BEEN REPLACED WITH A FLOOD WARNING...
LAT...LON 3285 8030 3285 8032 3294 8030 3298 8029
3300 8016 3300 8014 3302 8007 3301 8000
3291 7998 3290 7998 3282 8015 3284 8024
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this flash flood warning went out at Jul 14, 5:53 PM EDT, 3 hours 1 minute earlier.
Area forecast discussion, Jul 14, 5:53 PM EDT, 3 hours 1 minute before
Area Forecast Discussion National Weather Service Charleston SC 553 PM EDT Thu Jul 14 2022 .SYNOPSIS... High pressure will slowly give way to a stalling cold front late this week which will dissipate inland early next week. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... Numerous to widespread showers/tstms have developed this afternoon across coastal areas. The near term highest rain chances will be confined to the Georgia coast and extending into the Savannah Metro Area and farther north in the Summerville- Moncks Corner-North charleston area. As outflows move inland, expect additional convection to develop and linger into the mid-evening hours. Near term pops have been updated to nudge pops to 80-90% along the Georgia coast where complex boundary interactions will promote some decent rains next 2-3 hours. The main hazards still looks to be locally heavy rainfall producing minor flooding, although an isolated strong to severe tstm can not be ruled out. Overnight: High pressure will remain in the Atlantic while a stationary front is located to our northwest. The model consensus has the bulk of the rainfall trending towards to northeast with time, with gradual dissipation in both coverage and intensity. However, it's not looking like it'll completely dry out for most locations outside of our far inland GA counties. This aspect of the forecast will need need more adjustments based on future radar trends. Low temperatures should be a few degrees cooler than previous nights due to the rainfall, ranging from around 70 degrees for most locations, and the mid to upper 70s along the immediate coast. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY/... A rather unsettled weather pattern will persist across the Southeast United States this weekend as a stalled front is positioned inland under vort energy draped across the local area. Latest guidance suggests ample mid-lvl troughing, moisture, modest instability and meso-scale driven forcing will support at least scattered to numerous showers and thunderstorms across parts of southeast South Carolina and southeast Georgia on Friday, mainly across inland areas during afternoon hours, then towards the coast during evening and overnight hours. Given the extent of moisture (PWATs around 2.0 inches) and recent rains, the main concern heading into the weekend will continue to be localized heavy rainfall and the potential for Flood Advisories. The threat for localized heavy rainfall associated with scattered to numerous showers/thunderstorms should persist into at least Saturday and perhaps Sunday as subtle vort energy approaches from the northwest along the back edge of the exiting mid- lvl trough while an upper lvl low approaches from the south, then meanders over the Southeast United States. Given the extent of precip and clouds this weekend, high temps should remain a few degrees below normal, generally peaking in the mid-upper 80s each afternoon. Overnight lows should remain slightly cooler as well, generally in the low-mid 70s. && .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... The stalled front inland should dissipate early next week with weak deep troughing generally persisting into mid week. A more typical summertime rain pattern should return with mostly scattered afternoon/evening showers and storms. No significant risk of severe storms is expected through at least Tuesday given the weaker deep layer shear but that could change Wednesday as the shear looks to increase a bit. Temperatures should be near to above normal through the period. && .AVIATION /22Z THURSDAY THROUGH TUESDAY/... KCHS/KJZI: The bulk of the shower/tstm activity should largely concentrate west of the terminals by 00z, although it may close the KCHS by issuance time for the 00z TAFs. There are signals addition activity could approach by terminals by late evening, so TEMPO groups for 4SM TSRA will be highlighted 02-05z. Convection will wane overnight, but could see an uptick closer to daybreak. Will keep conditions beyond 05z rain-free, but this may need to be adjusted. KSAV: Tstms will likely be ongoing near KSAV at 00z. Near term radar trends at issuance time will dictate the fcst 00-02z, but at least TEMPO for tstms will be needed through 02-03z. Some showers will linger into the early morning hours. Extended Aviation Outlook: Periodic flight restrictions are possible at KCHS/KJZI/KSAV terminals during showers/thunderstorms each afternoon/evening this weekend into early next week. && .MARINE... Through Early This Evening: Strong thunderstorms will impact the coastal waters with gusty winds and cloud to water lightning. Mariners are advised to monitor weather conditions and weather alerts. Tonight: High pressure will remain in the Atlantic while a stationary front is located to our northwest. The interaction between these two features will yield south southwest winds 10-15 kt this evening, with a few kt increase around midnight as a diurnal jet tries to develop. Winds should veer to the southwest and ease to around 10 kt by daybreak Thursday. Friday through Tuesday: A stalled front will linger inland this weekend while high pressure persists across the western Atlantic. The pattern will favor a weak pressure gradient across local waters with winds/seas remaining well below Small Craft Advisory levels. However, conditions could become at least marginally favorable for non-supercell waterspouts late week as the boundary lingers across the local area in a rather moist and weakly sheared environment. A more typical summertime pattern should then resume early next week with high pressure to the east and an inland trough leading to slightly enhanced South/Southwest winds. However, Small Craft Advisories are not anticipated through the period. && .TIDES/COASTAL FLOODING... Tides will continue running high this evening due to astronomical influences. There could be enough positive anomaly to produce minor coastal flooding in tidal portions of Charleston and Colleton Counties. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. MARINE...None. &&
Hazardous weather outlook, Jul 14, 7:11 PM EDT, 1 hour 43 minutes before
Hazardous Weather Outlook National Weather Service Charleston SC 711 PM EDT Thu Jul 14 2022 SCZ049-050-152315- Coastal Colleton-Charleston- 711 PM EDT Thu Jul 14 2022 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING... This Hazardous Weather Outlook is for southeast South Carolina. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Coastal Flood Advisory. Severe thunderstorms: A few strong storms are possible into this evening, with the main threat being damaging wind gusts. In addition, localized heavy rainfall and minor flooding is possible. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Coastal Flooding: Tides will continue running high the rest of this week due to astronomical influences. There could be enough positive anomaly to produce minor coastal flooding around the time of the evening high tide. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time. GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047-048-051-052- 152315- Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans- Inland Bryan-Coastal Bryan-Inland Chatham-Coastal Chatham-Long- Inland Liberty-Coastal Liberty-Inland McIntosh-Coastal McIntosh- Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley- Inland Jasper-Beaufort-Coastal Jasper-Tidal Berkeley- 711 PM EDT Thu Jul 14 2022 This Hazardous Weather Outlook is for southeast Georgia and southeast South Carolina. .DAY ONE...Tonight. Severe thunderstorms: A few strong storms are possible into this evening, with the main threat being damaging wind gusts. In addition, localized heavy rainfall and minor flooding is possible. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time. AMZ330-350-352-354-374-152315- Charleston Harbor- Waters from South Santee River to Edisto Beach SC out 20 NM- Waters from Edisto Beach SC to Savannah GA out 20 NM- Waters from Savannah GA to Altamaha Sound GA out 20 NM, including Grays Reef National Marine Sanctuary- Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM- 711 PM EDT Thu Jul 14 2022 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Tonight. Severe thunderstorms: A few strong storms are possible into this evening, with the main threat being damaging wind gusts. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time.
In the hours before
Special weather statement, Jul 14, 7:52 PM EDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Charleston SC
752 PM EDT Thu Jul 14 2022
SCZ042-047-150015-
Inland Jasper-Hampton-
752 PM EDT Thu Jul 14 2022
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF HAMPTON AND JASPER
COUNTIES...
At 752 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm near Furman, or 8 miles southeast of Lake Warren
State Park, moving east at 15 mph.
HAZARD...strong winds 45 to 55 mph and excessive cloud to ground
lightning.
SOURCE...Radar Indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. All outdoor activities should
cease. Move indoors immediately.
Some locations in the path of this storm include...
Early Branch, Cummings and McPhersonville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Report damage directly to the Charleston National Weather Service at
888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.
&&
LAT...LON 3268 8116 3279 8118 3286 8093 3269 8089
TIME...MOT...LOC 2352Z 260DEG 12KT 3274 8110
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPHLocal storm report, Jul 14, 8:09 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
809 PM EDT THU JUL 14 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0801 PM HEAVY RAIN 2 NW HANAHAN 32.95N 80.05W
07/14/2022 U0.00 INCH CHARLESTON SC NWS EMPLOYEE
ON RIVERS AVENUE, NUMEROUS CARS ARE STRANDED DUE TO
FLOODED ROADWAYS. SOME ROADWAYS ARE IMPASSABLE.
&&
EVENT NUMBER CHS2200948
RADLocal storm report, Jul 14, 8:12 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
812 PM EDT THU JUL 14 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM HEAVY RAIN 4 S SUMMERVILLE 32.96N 80.18W
07/14/2022 U0.00 INCH DORCHESTER SC BROADCAST MEDIA
A FLOODED VEHICLE WAS REPORTED ON MIDDLETOWN BOULEVARD.
&&
EVENT NUMBER CHS2200949
RADLocal storm report, Jul 14, 8:28 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
828 PM EDT THU JUL 14 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0801 PM HEAVY RAIN 2 NW HANAHAN 32.94N 80.05W
07/14/2022 U0.00 INCH CHARLESTON SC LAW ENFORCEMENT
NORTHWOODS BOULEVARD HAS PORTIONS OF THE ROAD THAT ARE
IMPASSABLE.
&&
EVENT NUMBER CHS2200950
RADLocal storm report, Jul 14, 8:29 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHARLESTON SC
829 PM EDT THU JUL 14 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0801 PM HEAVY RAIN 2 NW HANAHAN 32.94N 80.05W
07/14/2022 U0.00 INCH CHARLESTON SC LAW ENFORCEMENT
NORTHWOODS BOULEVARD HAS PORTIONS OF THE ROAD THAT ARE
IMPASSABLE. CARS ARE REPORTEDLY STRANDED.
&&
CORRECTED REMARKS
EVENT NUMBER CHS2200950
RADLocal storm report, Jul 14, 8:31 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
831 PM EDT THU JUL 14 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0801 PM HEAVY RAIN 1 SSW GOOSE CREEK 32.97N 80.04W
07/14/2022 U0.00 INCH CHARLESTON SC LAW ENFORCEMENT
RIVERS AVENUE AT OTRANTO BOULEVARD WAS NEARLY
IMPASSABLE.
&&
EVENT NUMBER CHS2200951
RADThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 8:21 PM EDT | Areal Flood Advisory | CHS | Beaufort, Colleton, Hampton | 2 hr |
| Jul 14, 9:48 PM EDT | Areal Flood Advisory | CHS | Charleston | 73 min |
| Jul 14, 11:31 PM EDT | Special Marine Warning | CHS | 119 min | |
| Jul 14, 11:46 PM EDT | Areal Flood Warning | CHS | Berkeley, Charleston, Dorchester | 3 hr |
| Jul 15, 5:33 AM EDT | Special Marine Warning | CHS | 57 min | |
| Jul 15, 6:30 AM EDT | Special Marine Warning | CHS | 43 min |
Nearby
Flash Flood Warnings in South Carolina, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.